Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Facts About Lactic Acidosis

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lactic Acidosis and HIV/AIDS

... Table of Contents Understanding Lactic Acidosis What Causes Lactic Acidosis? Symptoms of Lactic Acidosis Treatment Risk Factors Taking Care of Yourself Understanding Lactic Acidosis Mitochondria are small organs in your cells. They help convert the
Ask the Experts

Lactic acidosis - hypothetically

I have been followed by an HIV specialist for more than 20 years, the last 12 of which have been HIV+ and treated (Undetectable viral load) with an AZT-containing regimen" I have had complaints of muscle weakness and pain, debilitating fatigue,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Lactic acidosis is relatively easy to diagnose with properly collected blood tests. Your symptoms could be but seem unlikely to be due to AZT Read more »

Lactic Acidosis

Hi Dr. Bob.My girlfriend has recently started an ARV regime and has been put on Stocrin & Truvada. Her CD4 count was very low and her viral load high. Other than her blood results she is in very good health. She is concerned about lactic acidosis...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...effects and toxicities associated with Stocrin and Truvada, why is your girlfriend concerned about such a rare complication as lactic acidosis?!? Stocrin and Truvada are not routinely associated with this complication. (It was seen most... Read more »

lactic acidosis

how do you treat lactic acidosis?
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...Lactic acidosis can be caused by a variety of medical conditions including infections, cancers, medications, just to name a few. If it is related Read more »

Fatigue from lactic acidosis ????

Dr. Bob,I'm so tired it's taken me several days to write this e-mail. I know you are coming to talk to us again in August or Sept. but this just couldn't wait. My hemoglobin is down a bit but my doc thinks my symptoms are due to "lactic acidosis" --...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
..."don't know" portion far outweighs the "know" portion -- but we are learning more everyday so stay tuned for more information.Lactic acidosis is a build up of lactic acid in the blood. Early reports of the condition in HIV disease stressed the... Read more »
Articles
Project Inform

Mitochondrial Toxicity and Lactic Acidosis Fact Sheet

...How Anti-HIV Drugs Affect Mitochondria What Are the Common Results of Mitochondrial Toxicity? Mitochondrial Toxicity and Lactic Acidosis What Is Fatty Liver? Mitochondrial Toxicity and Lipodystrophy How Can You Reduce Your Risk of... Read more »
AIDSinfo

Lactic Acidosis

...(too few platelets), anemia (too few red blood cells), and neutropenia (too few neutrophils). Mitochondrial damage can lead to lactic acidosis and hepatic steatosis (fatty liver) and may also play a role in lipodystrophy (see Lipodystrophy Fact... Read more »
Treatment Action Group

Lactic Acidosis

... What Is It? The term lactic acidosis describes high levels of lactate in the blood. Lactate is a by-product of the breakdown of sugar in the body. Although lactic Read more »
Seattle Treatment Education Project

Lactic Acidosis Warning

...in the NRTI class. A rare, and sometimes fatal, complication of antiretroviral therapy including NRTIs is something called "lactic acidosis." Lactic acidosis is the accumulation of lactic acid in bodily tissues. This build-up may be caused by... Read more »
Connect With Others

lactic acidosis

Posted by Anonymous
...Has anyone else out there had lactic acidosis? Would like to hear, share experiences. Read more »

PEP Question

Posted by agny, 1 Reply
WEll from the incident i already mentioned I went to the emergency room to get a prescription for PEP. They didn't favor the idea becasue of all the side effects. Just a question about the prescription. They gave me three: Indinavir Sulfate: every... Read more »

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »

Loss of cognitive function

Posted by ScotCharles, 6 Replies
Friends, I believe I am losing my ability to think. As I have posted here, my liver is going haywire due in large part to the meds I take. Reyetaz is causing my bilirubin levels to rise, causing my eyes to take on a yellowish cast and my skin to... Read more »